Advanced

Generating random variates from a bicompositional Dirichlet distribution

Bergman, Jakob LU (2012) In Journal of Statistical Computation and Simulation 82(6). p.797-805
Abstract
A composition is a vector of positive components summing to a constant. The sample space of a composition is the simplex and the sample space of two compositions, a bicomposition, is a Cartesian product of two simplices. We present a way of generating random variates from a bicompositional Dirichlet distribution defined on the Cartesian product of two simplices using the rejection method. We derive a general solution for finding a dominating density function and a rejection constant, and also compare this solution to using a uniform dominating density function. Finally some examples of generated bicompositional random variates, with varying

number of components, are presented.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
Bicompositional Dirichlet distribution, Composition, Dirichlet distribution, Random variate generation, Rejection method, Simplex
in
Journal of Statistical Computation and Simulation
volume
82
issue
6
pages
797 - 805
publisher
Taylor & Francis
external identifiers
  • wos:000304272800002
  • scopus:84861452187
ISSN
1563-5163
DOI
10.1080/00949655.2011.558088
language
English
LU publication?
yes
id
799050d0-77e8-4d11-86e2-187996cd1da7 (old id 1963739)
alternative location
http://dx.doi.org/10.1080/00949655.2011.558088
date added to LUP
2011-06-07 11:20:11
date last changed
2017-01-01 06:15:50
@article{799050d0-77e8-4d11-86e2-187996cd1da7,
  abstract     = {A composition is a vector of positive components summing to a constant. The sample space of a composition is the simplex and the sample space of two compositions, a bicomposition, is a Cartesian product of two simplices. We present a way of generating random variates from a bicompositional Dirichlet distribution defined on the Cartesian product of two simplices using the rejection method. We derive a general solution for finding a dominating density function and a rejection constant, and also compare this solution to using a uniform dominating density function. Finally some examples of generated bicompositional random variates, with varying<br/><br>
number of components, are presented.},
  author       = {Bergman, Jakob},
  issn         = {1563-5163},
  keyword      = {Bicompositional Dirichlet distribution,Composition,Dirichlet distribution,Random variate generation,Rejection method,Simplex},
  language     = {eng},
  number       = {6},
  pages        = {797--805},
  publisher    = {Taylor & Francis},
  series       = {Journal of Statistical Computation and Simulation},
  title        = {Generating random variates from a bicompositional Dirichlet distribution},
  url          = {http://dx.doi.org/10.1080/00949655.2011.558088},
  volume       = {82},
  year         = {2012},
}